Funnel Cloud, Jackson
- When
- April 6, 9:48 AM CST
- Where
- Jackson County, Edna
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.954, -96.578 (the zone’s center; the record gives no point)
Sighted near the intersection of US 59 and Hwy 111.
3 tornado, 2 funnel cloud, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Apr 6, 7:30 AM CST, 2 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 830 AM CDT TUE APR 6 2004 .DISCUSSION... ZONES HAVE BEEN UPDATED FOR A TORNADO WATCH THAT HAS BEEN ISSUED UNTIL 1 PM FOR THE WESTERN HALF OF SE TX. COMPLEX OF STORMS IN THE EWX/CRP CWAS WILL BEGIN MOVING INTO OUR CWA IN THE NEXT COUPLE OF HOURS. 12Z ANALYSIS SHOWS SURFACE WARM FRONT ROUGHLY ALONG I-10 WITH DEWPOINTS IN THE MID/UPPER 60S TO THE SOUTH OF IT. WHILE SEVERE WEATHER THREAT EXISTS FOR ENTIRE AREA...GREATEST THREAT OF SUPERCELLS AND ISOLATED TORNADOES WILL BE ALONG AND SOUTH OF THIS BOUNDARY. STRONG 250 MB DIFLUENCE AND 850 MB MOISTURE AXIS (DEWPOINTS +11C) SHOULD KEEP CONVECTION GOING THROUGH THE DAY TODAY. CURRENT FORECAST HAS A GOOD HANDLE ON SITUATION BUT WILL TAKE A CLOSER LOOK AT IT AGAIN TOWARDS MIDDAY. 35/43 && .PREV DISCUSSION... SQUALL LINE/ELONGATED MCS CONTINUING TO MAKE STEADY EWD PROGRESS THIS MORNING ACROSS THE STATE. IN FACT...THE SRN END OF THE LINE APPEARS TO BE GETTING BETTER ORGANIZED IN THE LAST COUPLE OF HRS. AS PER GFS...THIS MAY BE DUE IN PART TO AN INCOMING JET STREAK... BUT IT HAS BEEN HARD TO LOCATE ON SATELLITE LOOPS. AT ANY RATE... CURRENT ZONES SEEM TO HAVE THINGS WELL COVERED WITH THE HIGH POPS AND THE MENTION OF SVR/HEAVY RAIN FOR TODAY. MODELS CONTINUING TO ADVERTISE THE CONGEALING OF INGREDIENTS TO MAKE FOR AN ACTIVE DAY TODAY AND GIVEN THE CURRENT TRENDS THIS IS HARD TO ARGUE AGAINST. PROGGED WIND PROFILE...POSSIBILITY OF SFC LOW DEVELOPMENT AOA LRD AND THE NATURE OF THE ONGOING CONVECTION POINTS TO DAMAGING WINDS AS THE PRIMARY SVR WX THREAT. ALTHOUGH..ISOLATED TORNADOES CANNOT BE RULED OUT. SEE SPCS DAY ONE OUTLOOK FOR MORE DETAILS. HOWEVER THERE IS ONE LINGERING CONCERN TO OR NOT TO POST AN FFA. ATTM THE CONSENSUS WOULD BE NOT TO POST THE FLOOD WATCH AS THE CURRENT AND PROGGED WX PATTERN LOOKS A BIT MORE PROGRESSIVE THAN THE PREVIOUS RUNS HAVE INDICATED. TSRA SHOULD MOVE OUT OF SE TX THIS EVENING AND WEAK RIDGING SHOULD GIVE US A BRIEF RESPITE (WED/THUR)...AHEAD OF THE NEXT FAST MOVING UPPER TROF COMING IN FROM THE WEST. WEAK FRONTAL BOUNDARY STALLING IN/NEAR THE CWA COMBINED WITH ENERGY SLIDING ALONG THE SUBTROPICAL JET WILL BRING CAUSE FOR SLIGHTLY INCREASED POPS (THAN THE CURRENT GRIDS WOULD INDICATE) FOR THE PERIOD FRI THROUGH SUN. BUILDING SFC RIDGE AND NWLY FLOW ALOFT EXPECTED TO HELP DRY (AND POSSIBLY COOL) THINGS FOR THE START OF NEXT WEEK. HOWEVER...FECKLESS MODEL PERFOR- MANCE OF LATE WOULD INFER THAT SOME HUGE CHUNKS OF SALT MAY NEED TO BE BANDIED ABOUT CONCERNING THE EXTENDED PORTIONS OF THIS FORECAST. 41/47 && .HGX WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 18Z WESTERN HALF OF SE TX. SCEC BAYS. SCA COASTAL WATERS 0 TO 60 NM. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 73 61 81 60 81 / 100 20 20 10 10 HOUSTON (IAH) 77 63 83 62 82 / 100 30 20 10 10 GALVESTON (GLS) 75 67 78 67 78 / 100 30 10 10 10 &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 657 AM CDT TUE APR 6 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-062100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 657 AM CDT TUE APR 6 2004 ...SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL POSSIBLE ACROSS SOUTHEAST TEXAS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...TODAY. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL BE APPROACHING FROM THE WEST TODAY. THESE STORMS ARE ASSOCIATED WITH AN UPPER LEVEL STORM SYSTEM MOVING ACROSS THE STATE. THE AIRMASS OVER SOUTHEAST TEXAS IS RELATIVELY WARM AND UNSTABLE THIS MORNING. THE NATURE OF THE ONGOING CONVECTION COUPLED WITH A FAVORABLE VERTICAL WIND SHEAR PROFILE INDICATES THAT SOME OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND HAIL AS THE PRIMARY THREATS. THE POTENTIAL ALSO EXISTS FOR A FEW SUPERCELLS TO DEVELOP MAINLY OVER THE SOUTHERN HALF OF THE AREA WITH THE THREAT OF ISOLATED TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL IS EXPECTED AS THE COMPLEX OF STORMS MOVES ACROSS SOUTHEAST TEXAS. RAINFALL AMOUNTS WILL AVERAGE 1/2 TO 1 INCH WITH ISOLATED TOTALS OF 2 TO 4 INCHES POSSIBLE. THE HEAVIER RAINFALL COULD PRODUCE MINOR FLOODING OF ROADWAYS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...ISOLATED THUNDERSTORMS MAY REDEVELOP OVER SOUTHEAST TEXAS IN THE AFTERNOON AND EARLY EVENING AS ABUNDANT SURFACE HEATING COMBINES WITH COLD TEMPERATURES ALOFT. SOME OF THESE STORMS COULD BECOME SEVERE. THURSDAY THROUGH MONDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY.
The Houston radar (KHGX), 156 km away, was scanning. The volume nearest the first event began at 15:58 UTC.
3 tornado, 2 funnel cloud, 1 hail. Local standard time, as filed.
Sighted near the intersection of US 59 and Hwy 111.
Tornado sighted by trained spotter.
Sighted at Hwy 71 on the Wharton-Matagorda county line.
Sighted near the intersection of FM 418 and Hwy 71.
Sighted between El Campo and Danevang.
Hail at intersection of Montrose and Westheimer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyThe tornado archive for Texas, 2004Warnings in Texas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392866, 5392867, 5392868, 5392869, 5392870, 5392871.